Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 97, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 13, 2005, 2:35 PM CDT for Camden County, Missouri. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2005, 2:35 PM CDT (19:35 UTC)
- Expired
- Jun 13, 2005, 3:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Camden County, MO
The radar
The Springfield radar (KSGF), 105 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 2:50 PM CDT | HAIL 1.75 | 5 N Roach, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 131935
SVRSGF
MOC029-132015-
/O.NEW.KSGF.SV.W.0097.050613T1935Z-050613T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 PM CDT MON JUN 13 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMDEN COUNTY IN CENTRAL MISSOURI.
* UNTIL 315 PM CDT.
* AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MACKS CREEK...OR 13 MILES WEST OF CAMDENTON...AND MOVING NORTHEAST
AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR VILLAGE OF FOUR SEASONS BY 300 PM CDT.
NEAR OSAGE BEACH BY 305 PM CDT.
THE TOWNS OF LINN CREEK...HURRICANE DECK...GREEN BAY TERRACE AND OLD
LINN CREEK ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3802 9305 3795 9301 3807 9259 3818 9265
3821 9272
$$
CRAMER2 follow-up statements
000
WWUS53 KSGF 131947
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
246 PM CDT MON JUN 13 2005
MOC029-132015-
/O.CON.KSGF.SV.W.0097.000000T0000Z-050613T2015Z/
CAMDEN MO-
246 PM CDT MON JUN 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CAMDEN COUNTY UNTIL
315 PM CDT...
AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES WEST OF CAMDENTON...AND MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR VILLAGE OF FOUR SEASONS BY 310 PM CDT.
THE TOWNS OF LINN CREEK...HURRICANE DECK...GREEN BAY TERRACE AND OLD
LINN CREEK ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3804 9296 3797 9294 3807 9259 3818 9265
3821 9272
$$
CRAMER000
WWUS53 KSGF 131957
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 PM CDT MON JUN 13 2005
MOC029-132015-
/O.CON.KSGF.SV.W.0097.000000T0000Z-050613T2015Z/
CAMDEN MO-
255 PM CDT MON JUN 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CAMDEN COUNTY UNTIL
315 PM CDT...
AT 254 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CAMDENTON...AND MOVING NORTHEAST AT 30 MPH.
ANOTHER STORM LOCATED NEAR LEADMINE WILL BE ENTERING SOUTHERN CAMDEN
COUNTY. THIS STORM IS RAPIDLY DEVELOPING AND WILL TRACK ACROSS
RURAL SECTIONS OF SOUTHERN CAMDEN COUNTY. THIS STORM IS CAPABLE OF
PRODUCING LARGE HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS IN
EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR OSAGE BEACH BY 315 PM CDT.
THE TOWNS OF ROACH...LINN CREEK...HURRICANE DECK...GREEN BAY TERRACE
AND OLD LINN CREEK ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3790 9295 3790 9270 3803 9256 3818 9265
3821 9272 3808 9289
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:54 AM CDT, 10 hours 41 minutes earlier.
Area forecast discussion, Jun 13, 3:54 AM CDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 354 AM CDT MON JUN 13 2005 .DISCUSSION... PRIMARY FORECAST CONCERN WILL REVOLVE AROUND SEVERE THUNDERSTORM CHANCES THIS AFTERNOON. BUSY MORNING HERE AT WFO SPRINGFIELD WITH A LONG-LIVED BOWING COMPLEX CURRENTLY EXITING THE EASTERN FRINGES OF THE FORECAST AREA. NEXT CONCERN WILL BE THE CONVECTIVE SYSTEM CURRENTLY UPSTREAM ACROSS EASTERN KANSAS...ITS POTENTIAL FOR HEAVY RAIN EARLY THIS MORNING...AND ITS EFFECTS ON LATER CHANCES OF SEVERE CONVECTION DURING THE AFTERNOON AND EVENING HOURS. A NEGATIVE TILT UPPER TROUGH HAS PUSHED INTO THE HIGH PLAINS...THE CURRENT KANSAS STORMS ARE FIRING ALONG A STRONG WAVE ALONG THE BASE OF THIS TROUGH. IN ADDITION...A STRONG 50KT 850MB LOW-LEVEL JET IS FEEDING INTO THE SYSTEM ACROSS SOUTH CENTRAL KANSAS. LATEST RUC DATA INDICATES THIS JET WILL VEER INTO THE FORECAST AREA DURING THE NEXT FEW HOURS. THEREFORE...IM EXPECTING THIS NEXT ROUND OF STORMS TO PUSH WELL INTO THE FORECAST AREA THIS MORNING. WILL WATCH RADAR TRENDS TO MAKE A LAST MINUTE DECISION ON POPS. AS FOR THE FLASH FLOOD WATCH...WILL LEAVE IT UNTOUCHED. EARLIER RAINS OVERNIGHT HAVE AMOUNTED TO BETWEEN ONE AND THREE INCHES ACROSS MUCH OF THE WATCH AREA. HOWEVER...TO THE EAST OF THE WATCH...THE STORMS ACCELERATED AND RAINFALL AMOUNTS WERE MUCH LIGHTER. HERE AT THE OFFICE...WE RECEIVED BRIEF TORRENTIAL RAINFALL THAT AMOUNTED TO ROUGHLY A HALF INCH. THE AFOREMENTIONED STORMS ACROSS KANSAS WILL MOVE THROUGH THIS MORNING...AGGRAVATING FLOOD PROBLEMS ACROSS MUCH OF THE WATCH AREA. BECOMING MORE CONCERNED ABOUT A SIGNIFICANT SEVERE WEATHER EVENT ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING. THE KANSAS CONVECTION IS REALLY MOVING QUICKLY AND CLOUD COVER IS MINIMAL UPSTREAM. SO...GOOD DAYTIME HEATING IS A DISTINCT POSSIBILITY. THE MAIN UPPER LOW WILL TRACK FROM NEBRASKA INTO IOWA BY EVENING. A NEARLY 90 KT JET WILL STREAK AROUND THE BASE OF THE LOW INTO WEST CENTRAL AND NORTHWEST MISSOURI BY AFTERNOON. IN ADDITION...ML CAPES IN EXCESS OF 2000 J/KG ARE LIKELY THIS AFTERNOON IF CLOUDS ARENT WIDESPREAD. SURFACE CONVERGENCE AHEAD OF THE APPROACHING COLD FRONT WILL INCREASE GENERALLY ALONG THE INTERSTATE 44 CORRIDOR BETWEEN 18 AND 00Z. AS STORMS FIRE THIS AFTERNOON...INITIALLY SUPERCELLS WILL BE A POSSIBILITY...ESPECIALLY ACROSS WEST-CENTRAL AND CENTRAL MISSOURI AS 0-6KM BULK SHEAR VALUES WILL RANGE FROM 30 KTS ACROSS ALONG THE ARKANSAS BORDER TO 50 KTS ACROSS THE NORTHERN THIRD OF THE FORECAST AREA. MODEL FORECASTS HAVE TRENDED BACK TO A FASTER SOLUTION WITH THE FRONTAL PASSAGE. IT NOW LOOKS LIKE THE FRONT WILL BE EXITING OUR FAR SOUTHEAST COUNTIES TUESDAY MORNING...PUSHING ANY REMAINING INSTABILITY SOUTH OF THE FORECAST AREA. TRENDED POPS DOWNWARD WITH ONLY SLIGHT POPS REMAINING ACROSS FAR SOUTHEAST LOCATIONS TUESDAY MORNING. CONTINUED WITH DRY GRIDS ON WEDNESDAY...AS UPPER RIDGING TAKES HOLD OVER THE CENTRAL U.S. AND DRY NORTHERLY SURFACE FLOW KEEPS STABLE CONDITION OVER THE FORECAST AREA. THE GFS HINTS AT A WAVE OVERTOPPING THE RIDGE BY THURSDAY MORNING...WITH A VEERING 850MB JET POSSIBLY FORCING SOME ELEVATED CONVECTION. FOR NOW LEFT THE GRIDS DRY...BUT ADDED SOME 14 POPS FOR FAR WESTERN LOCATIONS. LATER SHIFTS MAY NEED TO INTRODUCE POPS IF THIS TREND CONTINUES. SAW && .AVIATION... ANOTHER SHORT-LIVED ROUND OF CONVECTION WILL AFFECT THE KJLN TERMINAL BY 10Z AND SPRINGFIELD BY 11Z. STORMS SHOULD ONLY LAST AN HOUR OR SO. UNCERTAIN TO AS EXACT LOCATION OF CONVECTIVE INITIATION LATER THIS AFTERNOON. THE INITIAL STORMS MAY BE EAST OF JOPLIN...THEREFORE NO THUNDER HAS BEEN INCLUDED FOR THE AFTERNOON HOURS AT THIS TIME. WILL CONTINUE TO MONITOR THIS LATER TAFS. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLASH FLOOD WATCH FOR ZONES MOZ055-056-066>068-077-078-088-093-101 .KS...FLASH FLOOD WATCH FOR ZONES KSZ073-097-101 WFO SGF
Hazardous weather outlook, Jun 13, 12:55 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1255 PM CDT MON JUN 13 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1255 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS SOME OF WHICH WILL HAVE THE POTENTIAL TO PRODUCE: DAMAGING WINDS IN EXCESS OF 70 MPH. HAIL TO THE SIZE OF QUARTERS. ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL WITH FLASH FLOODING. AREAS AFFECTED AND TIMING: THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. DISCUSSION: SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP AHEAD AND ALONG A COLD FRONT WHICH WILL PUSH INTO EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI THIS AFTERNOON. AN UNUSUALLY STRONG UPPER LEVEL SYSTEM WILL BRING AMPLE SHEAR TO THE AREA. THIS SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR THE DEVELOPMENT OF A FEW SUPERCELL THUNDERSTORMS ACROSS THE REGION. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS AS THE STORMS TRACK EASTWARD ACROSS THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING. HOWEVER...ISOLATED TORNADOES ARE POSSIBLE AS WELL. IN ADDITION...SOME MINOR FLOODING WILL BE POSSIBLE. RAINFALL TOTALS WILL BE LIMITED DUE TO THE EXPECTED PROGRESSIVE NATURE OF THE STORMS. HOWEVER...MANY AREAS ACROSS THE OUTLOOK AREA HAVE SATURATED SOILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS THE ENTIRE OUTLOOK AREA. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY/CRAMER/SAW
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:31 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 61 min |
| Jun 12, 9:35 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 55 min |
| Jun 12, 11:25 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 65 min |
| Jun 12, 11:37 PM CDT | Flash Flood Warning | SGF | McDonald | 5 hr |
| Jun 12, 11:42 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 56 min |
| Jun 12, 11:58 PM CDT | Flash Flood Warning | SGF | Newton | 5 hr |
| Jun 13, 12:12 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 66 min |
| Jun 13, 12:56 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 65 min |
| Jun 13, 1:12 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 63 min |
| Jun 13, 1:35 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk, Webster | 38 min |
| Jun 13, 1:41 AM CDT | Tornado Warning | SGF | Greene, Webster | 47 min |
| Jun 13, 1:48 AM CDT | Severe Thunderstorm Warning | SGF | Douglas | 69 min |
| Jun 13, 1:56 AM CDT | Severe Thunderstorm Warning | SGF | Laclede | 59 min |
| Jun 13, 1:58 AM CDT | Severe Thunderstorm Warning | SGF | Wright | 54 min |
| Jun 13, 2:05 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 52 min |
| Jun 13, 2:28 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 77 min |
| Jun 13, 2:29 AM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 51 min |
| Jun 13, 2:33 AM CDT | Tornado Warning | SGF | Texas, Wright | 58 min |
| Jun 13, 2:48 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 32 min |
| Jun 13, 2:51 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 64 min |
| Jun 13, 3:02 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 73 min |
| Jun 13, 3:14 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 40 min |
| Jun 13, 3:44 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 46 min |
| Jun 13, 3:57 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 63 min |
| Jun 13, 4:25 PM CDT | Flash Flood Warning | SGF | Camden, Miller, Pulaski | 6 hr |
| Jun 13, 4:33 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 39 min |
| Jun 13, 4:54 PM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| Jun 13, 4:57 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 33 min |
| Jun 13, 5:42 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 63 min |
| Jun 13, 6:08 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 67 min |
| Jun 13, 6:15 PM CDT | Tornado Warning | SGF | Lawrence, Newton | 60 min |
| Jun 13, 6:31 PM CDT | Flash Flood Warning | SGF | Jasper, Newton | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.